Format

Send to

Choose Destination
Brain Dev. 2017 May;39(5):439-443. doi: 10.1016/j.braindev.2016.11.009. Epub 2017 Jan 6.

A case of severe movement disorder with GNAO1 mutation responsive to topiramate.

Author information

1
Department of Pediatrics, Jichi Medical University, Tochigi, Japan.
2
Department of Pediatrics, Jichi Medical University, Tochigi, Japan; Department of Pediatrics, International University of Health and Welfare, 537-3 Iguchi, Shiobara, Tochigi 329-2763, Japan. Electronic address: mon4441977319@jichi.ac.jp.
3
Department of Human Genetics, Yokohama City University Graduate School of Medicine, Yokohama, Japan; Department of Neurology and Stroke Medicine, Yokohama City University Graduate School of Medicine, Yokohama, Japan.
4
Department of Human Genetics, Yokohama City University Graduate School of Medicine, Yokohama, Japan.

Abstract

We report the case of a 19-year-old female patient who had progressive chorea associated with a GNAO1 mutation. Chorea was refractory to multiple anticonvulsants, and the patient suffered from tiapride-induced neuroleptic malignant syndrome. After identification of a GNAO1 missense mutation at the age of 18years, topiramate treatment was initiated and the frequency of chorea decreased dramatically. The efficacy of topiramate may have been related to the inhibitory modulation of voltage-activated Ca2+ channels. Given the side effects and complications associated with neuroleptics and deep brain stimulation, respectively, topiramate is recommended for the first-line management of severe chorea associated with a GNAO1 mutation.

KEYWORDS:

Chorea; GNAO1; Pediatrics

PMID:
27916449
DOI:
10.1016/j.braindev.2016.11.009
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center